Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Brownsville, TX

May 28, 2014Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2014, 3:41 PM CDT for Cameron County, Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2014, 3:41 PM CDT (20:41 UTC)
Expired
May 28, 2014, 4:45 PM CDT
In force
64 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 31 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:10 PM CDTTSTM WND GST 67Bayview, TXASOS REPORTED AT 58 KNOT 67 MPH WIND GUSTS.
May 28, 4:10 PM CDTTSTM WND GST 67Bayview, TXBAYVIEW ASOS REPORTS GUST TO 58 KNOTS OR 67 MPH AT 410 PM.
May 28, 4:13 PM CDTHAIL 0.75Port Isabel, TXPUBLIC REPORTED PENNY SIZED HAIL IN PORT ISABEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1349 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS54 KBRO 282041
SVRBRO
TXC061-282145-
/O.NEW.KBRO.SV.W.0014.140528T2041Z-140528T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 445 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...12 MILES NORTH OF PORT ISABEL...MOVING
  SOUTH AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HOLLY BEACH.
  LAGUNA VISTA.
  LAGUNA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2596 9714 2591 9736 2633 9749 2634 9731
      2620 9726 2625 9729 2611 9729 2609 9727
      2609 9722 2615 9724 2606 9718 2610 9717
      2634 9722 2634 9720 2606 9712
TIME...MOT...LOC 2041Z 353DEG 18KT 2624 9727

$$

61
2 follow-up statements
468 
WWUS54 KBRO 282104
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 PM CDT WED MAY 28 2014

TXC061-282145-
/O.CON.KBRO.SV.W.0014.000000T0000Z-140528T2145Z/
CAMERON-
404 PM CDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN CAMERON COUNTY...

AT 404 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF PORT ISABEL...
MOVING SOUTH AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  HOLLY BEACH.
  LAGUNA VISTA.
  LAGUNA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN DENT
VEHICLES...DAMAGE ROOFS...BREAK WINDOWS...AND CAUSE SIGNIFICANT
INJURY TO THOSE CAUGHT OUTDOORS. IF YOU HAVE TIME...MOVE OR DRIVE
VEHICLES TO A GARAGE...CARPORT...GAS STATION...OR CAR WASH.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2628 9721 2629 9719 2606 9712 2596 9714
      2591 9736 2627 9747 2629 9729 2620 9726
      2625 9729 2611 9729 2609 9727 2609 9722
      2615 9724 2606 9718 2610 9717
TIME...MOT...LOC 2104Z 354DEG 18KT 2613 9726

$$

61
321 
WWUS54 KBRO 282127
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
427 PM CDT WED MAY 28 2014

TXC061-282145-
/O.CON.KBRO.SV.W.0014.000000T0000Z-140528T2145Z/
CAMERON-
427 PM CDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CAMERON COUNTY...

AT 427 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES WEST OF PORT ISABEL...MOVING
SOUTH AT 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  QUARTER SIZED HAIL.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LAGUNA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2628 9721 2629 9719 2606 9712 2596 9714
      2591 9736 2621 9745 2623 9731 2622 9729
      2611 9729 2609 9727 2609 9722 2615 9724
      2606 9718 2610 9717
TIME...MOT...LOC 2127Z 354DEG 10KT 2604 9734

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:51 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 28, 1:51 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
151 PM CDT WED MAY 28 2014

.SHORT TERM /NOW THROUGH THURSDAY NIGHT/...CONVECTION IS TRYING
TO FIRE ALONG A LOW PRESSURE TROUGH EXTENDING FROM AROUND PORT
MANSFIELD TO RIO GRANDE CITY. LOW LEVEL CONVERGENCE ALONG THE
BOUNDARY AND AN INCREASINGLY UNSTABLE ATMOSPHERE /3000 J/KG OF
CAPE/ LOOK TO BE SUFFICIENT TO FIRE OFF A FEW STORMS THE REST OF
THE AFTERNOON. DID INCREASE POPS ALONG AND SOUTHEAST OF THE
BOUNDARY WHICH IS MAKING STEADY SOUTHWARD PROGRESS. ONE OR TWO OF
THESE STORMS COULD APPROACH SEVERE LIMITS BUT DO NOT EXPECT
WIDESPREAD THUNDERSTORM ACTIVITY.

WITH THE UPPER LOW CONTINUE TO SPIN OVER THE ARKLATEX AND PROGGED
TO DRIFT SOUTH ALONG THE TX/LA BORDER WILL MAINTAIN THE LOW END
POPS THROUGH THE SHORT TERM PERIOD. WEAK PERTURBATIONS AND MODEST
MOISTURE AND A CONTINUED CONDITIONALLY UNSTABLE ATMOSPHERE WILL BE
ENOUGH TO WARRANT THE LOW CONVECTION CHANCES. MODEL GUIDANCE
REMAINS LOW BUT SLIGHTLY HIGHER THEN YESTERDAY. CONVECTION OVER
THE SIERRA MADRE DOES NOT LOOK TO A FACTOR THIS EVENING. DRIER AIR
ALOFT AND A MORE NORTH TO SOUTH FLOW ACROSS NORTHEAST MEXICO LOOK
TO KEEP CONVECTION ISOLATED AND WEST OF THE RIVER RESPECTIVELY.

TEMPERATURES TO REMAIN RATHER HOT DURING THE DAY AND UNSEASONABLY
WARM AND MUGGY AT NIGHT. MAV/MET GUIDANCE CONTINUE TO SHOW NOT AS
WARM DAYTIME HIGHS ON THURSDAY WITH POSSIBLE SOME THICKER HIGH
CLOUDS MOVING IN FROM THE EASTERN PACIFIC. WILL TREND JUST SLIGHTLY
HIGHER THEN THESE MODELS KEEPING THE THICKEST CLOUDS TO OUR SOUTH.

.LONG TERM /FRIDAY THROUGH TUESDAY NIGHT/...A MID LEVEL LOW
SPINNING OVER EAST TEXAS WILL SHIFT SLOWLY EAST...BUT WILL STILL
BE WITHIN RANGE...ROUGHLY OVER LOUISIANA...TO MAINTAIN UNSETTLED
CONDITIONS LOCALLY. THE SYSTEM IS FORECAST TO SLOWLY FILL AND
FLATTEN OUT GOING INTO THE WEEKEND...WITH SLIGHTLY HIGHER HEIGHTS
BUILDING IN FROM THE WEST UNDER MULTIPLE ATTACKS OF SHORT WAVE
TROUGHS MOVING INTO THE PACIFIC NORTHWEST. IN ADDITION...UPPER
MOISTURE FROM THE CURRENT TS AMANDA IN THE EASTERN PACIFIC WILL
WORK ACROSS MEXICO AND INTO THE SOUTHWEST GULF...WITH FEW TO
SCATTERED HIGH CLOUDS FOR THE CWA AS WELL. IT LOOKS LIKE THE BEST
CHANCE OF CONVECTION REACHING THE CWA WILL BE FRIDAY MOVING EAST
FROM NORTHEAST MEXICO. CONVECTIVE CHANCES WILL DIMINISH OVER THE
WEEKEND AS THE ENVIRONMENT BECOMES LESS FAVORABLE...THAT IS...
LESS UPPER MOISTURE...H5 MID LEVEL RIDGING MOVING IN FROM THE
WEST...AND A DISAPPEARING UPPER LOW. SINCE THE SCENARIO HAS NOT
CHANGED A WHOLE LOT...KEPT THE INHERITED FORECAST MAINLY INTACT
WITH ABOVE AVERAGE CONFIDENCE. TEMPS FRIDAY THROUGH THE WEEKEND
SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL WITH A PERSISTENT ONSHORE
WIND. OVERNIGHT LOWS WILL BE IN THE MID 70S FOR MUCH OF THE CWA...
WITH SLIGHTLY HIGHER DEW POINTS AND HUMIDITY FOR EASTERN SECTIONS.
A RICHER MIX OF SUN WILL DEVELOP LATE IN THE WEEKEND AS THE MID
LEVEL RIDGING FROM THE WEST GAINS CONTROL.

&&

.MARINE...
NOW THROUGH THURSDAY NIGHT...BROAD LOW PRESSURE ALONG THE TEXAS
COAST AND BROAD HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL
PRODUCE A WEAK ON SHORE FLOW TONIGHT THROUGH THURSDAY NIGHT. SEAS
TO LOWER ANOTHER FOOT BY THURSDAY. ISOLATED TO SCATTERED TSTM
ACTIVITY IS HOWEVER EXPECTED TONIGHT AND THURSDAY WITH AN UPPER
LEVEL STORM SYSTEM REMAINING OVER EAST TEXAS.

FRIDAY THROUGH SUNDAY NIGHT...A BROAD MID LEVEL LOW OVER LOUISIANA
AND THE NORTHWEST GULF COAST WILL CONTRIBUTE TO CONTINUED UNSETTLED
MARINE CONDITIONS FRIDAY AND INTO THE WEEKEND. UPPER MOISTURE FROM
THE REMAINS OF TS AMANDA IN THE PACIFIC MAY ALSO PLAY A ROLE IN
MAINTAINING CLOUD COVER. IN GENERAL...HOWEVER...A FLAT PRESSURE
GRADIENT ACROSS THE GULF WILL PRODUCE LIGHT TO MODERATE SOUTHEAST
WINDS AND LOW TO MODERATE SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  87  76  86 /  20  20  10  20
BROWNSVILLE          76  90  76  89 /  20  20  20  20
HARLINGEN            75  91  74  90 /  20  20  20  20
MCALLEN              77  95  75  93 /  10  20  20  30
RIO GRANDE CITY      76  94  76  93 /  20  10  20  20
SOUTH PADRE ISLAND   78  83  76  83 /  20  20  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/54/58
Hazardous weather outlook, May 28, 5:35 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 AM CDT WED MAY 28 2014

TXZ248>257-282200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
535 AM CDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON ACROSS
DEEP SOUTH TEXAS POSSIBLY PRODUCING BRIEF HEAVY RAINFALL AND WIND
GUSTS FROM 25 TO 35 MPH. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT COMPLETELY LATER THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ130-132-135-150-155-170-175-282200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
535 AM CDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 28, 2:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
242 PM CDT WED MAY 28 2014

TXZ252-253-282030-
STARR-HIDALGO-
242 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 330 PM CDT...

  AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 13 MILES EAST OF EDINBURG TO
  RIO GRANDE CITY...MOVING SOUTH AT 15 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.

  LOCATIONS IMPACTED INCLUDE...
  MADERO.
  LA GRULLA.
  GRANJERO.
  HIDALGO.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

61
Special weather statement, May 28, 2:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
247 PM CDT WED MAY 28 2014

TXZ251-254-256-257-282030-
COASTAL CAMERON-COASTAL WILLACY-INLAND WILLACY-KENEDY-
247 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 330 PM CDT...

  AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 34 MILES EAST OF PORT MANSFIELD
  TO 8 MILES WEST OF PORT MANSFIELD...MOVING SOUTH AT 20 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.

  LOCATIONS IMPACTED INCLUDE...
  PORT MANSFIELD.
  ARROYO CITY.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

61
Special weather statement, May 28, 3:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
312 PM CDT WED MAY 28 2014

TXZ252-253-282100-
STARR-HIDALGO-
312 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 400 PM CDT...

  AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...FROM 11 MILES WEST OF LOS EBANOS TO
  HIDALGO...MOVING SOUTH AT 15 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  MADERO.
  GRANJERO.
  HIDALGO.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   FREQUENT CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE
  COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...
  AWAY FROM TALL OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW
  DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
  WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH
  PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE
  YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Special weather statement, May 28, 3:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT WED MAY 28 2014

TXZ256-257-282100-
COASTAL CAMERON-COASTAL WILLACY-
317 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
  EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 400 PM CDT...

  AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...21 MILES NORTHEAST OF CAMERON COUNTY...MOVING
  SOUTH AT 20 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
  PENNY TO NICKEL SIZED HAIL.
  STRONG WINDS OF 40 TO 50 MPH.

  LOCATIONS IMPACTED INCLUDE...
  LAGUNA VISTA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER
  MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR
  WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.   FREQUENT
  CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF
  CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
  LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING
  WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT
  COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR
  HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:40 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy50 min
May 27, 7:47 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy58 min
May 27, 7:51 PM CDTTornado WarningBROBrooks, Kenedy24 min
May 27, 8:12 PM CDTTornado WarningBROBrooks, Kenedy48 min
May 27, 8:49 PM CDTAreal Flood AdvisoryBROBrooks56 min
May 28, 2:25 PM CDTSpecial Marine WarningBRO65 min
May 28, 3:00 PM CDTSpecial Marine WarningBRO60 min
May 28, 3:23 PM CDTAreal Flood AdvisoryBROHidalgo, Starr67 min
May 28, 3:30 PM CDTSpecial Marine WarningBRO60 min
May 28, 3:51 PM CDTSpecial Marine WarningBRO54 min
May 28, 4:00 PM CDTTornado WarningBROCameron30 min
May 28, 4:08 PM CDTFlash Flood WarningBROHidalgo, Starr82 min
May 28, 4:13 PM CDTAreal Flood AdvisoryBROHidalgo62 min
May 28, 4:21 PM CDTTornado WarningBROCameron24 min
May 28, 4:36 PM CDTSevere Thunderstorm WarningBROCameron39 min
May 28, 4:42 PM CDTAreal Flood AdvisoryBROCameron93 min
May 28, 4:44 PM CDTSevere Thunderstorm WarningBROCameron31 min
May 28, 5:01 PM CDTFlash Flood WarningBROCameron89 min
May 28, 6:28 PM CDTAreal Flood AdvisoryBROCameron62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.